There is an interesting answer to a reader letter from Dr. Roach regarding the use of statins and the potential to cause muscle pain in patients. He claims that up to 10% of users of certain cholesterol lowering statins may suffer from muscle pain. However, this type of muscle pain is very different from Myositis, which is much more rare and serious as it results in not only muscle pain but also muscle breakdown.
At the end, he also expresses the mixed feelings he has about statins which I think many of us share. Yes, they can be life saving in certain patients already suffering from or with risk factors for heart disease, however, it all must be balanced against the possible side effects associated with this class of drugs.
Please read the whole letter and as always consult with your doctor before starting or discontinuing any medication. The internet can be extremely informative and helpful, just so long as we all understand its limitations and that it is never a substitute for in person medical care.